Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 219, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 17, 2019, 9:12 AM EST for Whitfield County, Georgia. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 17, 2019, 9:12 AM EST (14:12 UTC)
- Expired
- Dec 18, 2019, 7:53 PM EST
- In force
- 35 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coahulla Creek at Keiths Mill Road near Dalton (CHCG1). The gauge peaked at 16.61 ft at Dec 17, 2019, 3:00 PM EST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 28 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02385170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
715
WGUS42 KFFC 171412
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
912 AM EST Tue Dec 17 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC313-180412-
/O.NEW.KFFC.FL.W.0219.191217T1412Z-000000T0000Z/
/CHCG1.1.ER.191217T1356Z.191217T1400Z.000000T0000Z.UU/
912 AM EST Tue Dec 17 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Coahulla Creek near Keiths Mill near Dalton.
* From this morning until further notice.
* At 9AM Tuesday the stage was 16 feet...and
rising.
* Flood stage is 16 feet.
* At 16 feet...Minor flooding begins. Pasture and fields
upstream...right and left bank from the Keiths Mill Road bridge...
and downstream on the left bank begin to flood.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$5 follow-up statements
269
WGUS82 KFFC 171923
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
223 PM EST Tue Dec 17 2019
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
GAC313-180922-
/O.CON.KFFC.FL.W.0219.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.191217T1356Z.191218T1800Z.000000T0000Z.UU/
223 PM EST Tue Dec 17 2019
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 2PM Tuesday the stage was 16.6 feet...and
rising.
* Minor flooding is occurring.
* Flood stage is 16.0 feet.
* The river will continue rising to near 17.6 feet by tomorrow early
afternoon. Additional rises may be possible thereafter.
* At 18 feet...Minor flooding expands into the pastures...fields
and woodlands upstream and downstream from the Keiths Mill Road
bridge.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$276
WGUS82 KFFC 180055
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
755 PM EST Tue Dec 17 2019
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
GAC313-181455-
/O.CON.KFFC.FL.W.0219.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.191217T1356Z.191217T2045Z.000000T0000Z.UU/
755 PM EST Tue Dec 17 2019
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 7 PM Tuesday the stage was 16.5 feet...and
slowly falling.
* Minor flooding is occurring and is forecast.
* Flood stage is 16 feet.
* At 16 feet...Minor flooding begins. Pasture and fields
upstream...right and left bank from the Keiths Mill Road bridge...
and downstream on the left bank begin to flood.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$308
WGUS82 KFFC 181041
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
541 AM EST Wed Dec 18 2019
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC313-190039-
/O.CON.KFFC.FL.W.0219.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.191217T1356Z.191217T2045Z.000000T0000Z.UU/
541 AM EST Wed Dec 18 2019
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 5AM Wednesday the stage was 16.4 feet...and
steady.
* Minor flooding is occurring.
* Flood stage is 16.0 feet.
* At 16.0 feet...Minor flooding begins. Pasture and fields
upstream...right and left bank from the Keiths Mill Road bridge...
and downstream on the left bank begin to flood.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC167-303-319-190039-
/O.CON.KFFC.FL.W.0216.000000T0000Z-191221T2324Z/
/OCNG1.1.ER.191216T1026Z.191220T1800Z.191221T1724Z.NO/
541 AM EST Wed Dec 18 2019
The Flood Warning continues for
The Oconee River near Oconee.
* From tomorrow early afternoon until Saturday evening.
* At 5AM Wednesday the stage was 16.9 feet...and
steady.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast to rise above flood stage by tomorrow early afternoon and
continue to rise to near 19.4 feet by Friday evening.The river will
fall below flood stage by Saturday early afternoon.
* At 19.0 feet...The water level begins to flood the dirt parking lot
area near the Old Balls Ferry Road boat ramp...just upstream and
rightbank from the Georgia Highway 57 bridge. Minor flooding
continues and spreads further into the woodlands near the river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$071
WGUS82 KFFC 181414
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
914 AM EST Wed Dec 18 2019
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
...The Flood Warning continues for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
GAC313-190414-
/O.CON.KFFC.FL.W.0219.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.191217T1356Z.191217T2045Z.000000T0000Z.UU/
914 AM EST Wed Dec 18 2019
The Flood Warning continues for
The Coahulla Creek near Keiths Mill near Dalton.
* Until further notice.
* At 8AM Wednesday the stage was 16.4 feet...and
steady.
* Minor flooding is occurring.
* Flood stage is 16 feet.
* At 16 feet...Minor flooding begins. Pasture and fields
upstream...right and left bank from the Keiths Mill Road bridge...
and downstream on the left bank begin to flood.
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$
GAC167-303-319-190414-
/O.EXT.KFFC.FL.W.0216.000000T0000Z-191221T0730Z/
/OCNG1.1.ER.191216T1026Z.191217T0615Z.191221T0130Z.NO/
914 AM EST Wed Dec 18 2019
...Flood Warning extended until late Friday night...The Flood Warning
continues for
The Oconee River near Oconee.
* From tomorrow morning until late Friday night.
* At 8AM Wednesday the stage was 16.8 feet...and
nearly steady but is expected to start rising again overnight.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast to rise above flood stage by tomorrow morning and continue
to rise to near 18.1 feet by early Friday morning.The river will
fall below flood stage by Friday evening.
* At 18 feet...The water level begins to flood portions of the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues in the woodlands near the river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$399
WGUS82 KFFC 190053
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
753 PM EST Wed Dec 18 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County
GAC313-190123-
/O.CAN.KFFC.FL.W.0219.000000T0000Z-191219T0053Z/
/CHCG1.1.ER.191217T1356Z.191217T2045Z.191219T0020Z.UU/
753 PM EST Wed Dec 18 2019
The Flood Warning is cancelled for
The Coahulla Creek near Keiths Mill near Dalton.
* This takes effect immediately.
* At 7 PM Wednesday the stage was 15.9 feet...and falling.
* Flood stage is 16 feet.
* The creek will continue to fall.
* At 14 feet...Bankfull is reached upstream and downstream
from the Keiths Mill Road bridge..
&&
LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
3480 8488 3474 8486
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 17, 6:53 AM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Dec 17, 6:53 AM EST, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 653 AM EST Tue Dec 17 2019 .PREV DISCUSSION... /Issued 409 AM EST Tue Dec 17 2019/ SHORT TERM /Today through Wednesday/... Current radar loop shows a line of showers and isolated thunderstorms moving south and east across the area this morning. This line is not as organized or as strong as it was a few hours ago and it appears to be weakening. The high-resolutions forecast models seem to have a good handle on the progression of this line and show it finally exiting out area this afternoon. Strong NW winds begin pushing into the state behind this front and also bring with it a much cooler airmass. Currently we are seeing temps in the 60s across the area but those temps will begin to fall shortly after sunrise with the cooler air mass advecting into the region. We will see temps fall across NW GA about 10-15 deg by Noon...with temps mainly in the 40s and 50s by sunset. Temps will continue to fall over night with Wed morning lows expected in the Mid 20s across N GA and Mid 30s across central portions of the state. Temps will only rebound into the 40s and 50s Wed as the cool northwesterly continues across the region. 01 LONG TERM /Wednesday Night through Monday/... The long term begins with an upper trough moving east of the Appalachians Wednesday night and an upper ridge building into the state through Friday. Then the GFS and ECMWF begin to diverge with the next trough developing in the southwest. Southwesterly flow begins to bring moisture back into GA Friday night and low pops have been continued for that time. The GFS is more progressive with the southern stream trough...bringing it from west of the MS River late Friday to off the Atlantic coast of FL by Monday morning. This would dry us out basically by late Sunday afternoon. The ECMWF shows a broad closed low drifting slowly eastward to the central Gulf by the end of the period. To compromise...showers have been continued from Friday night through the weekend...with lingering showers generally from KCSG to KMCN and south through Monday. 41 && .AVIATION... 12Z Update... The line of showers continues moving east and south across the area this morning. Not much has changes from the 06z TAF set. Ceilings are all over the place and ranging from IFR to VFR. The showers and thunderstorms are still weakening but they are expected to continue over the ATL area TAF sites for the next 2-3 hours. Ceilings will lift behind these showers into the VFR range and clear out overnight. Winds have switched to the SW at 08-14kt. Will see winds continue to turn to the W then NW through this afternoon with speeds increasing into the 12-18kt range with gust 25-28kt. //ATL Confidence...12Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 65 32 50 30 / 90 0 0 0 Atlanta 62 31 46 30 / 90 0 0 0 Blairsville 58 26 42 25 / 90 5 0 0 Cartersville 61 29 48 27 / 80 0 0 0 Columbus 66 33 51 31 / 80 0 0 0 Gainesville 61 31 48 30 / 90 0 0 0 Macon 67 33 51 30 / 80 0 0 0 Rome 58 29 48 27 / 60 0 0 0 Peachtree City 63 31 48 29 / 90 0 0 0 Vidalia 73 39 54 32 / 80 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....41 AVIATION...01
Hazardous weather outlook, Dec 17, 9:08 AM EST, 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 908 AM EST Tue Dec 17 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 908 AM EST Tue Dec 17 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A cold front will continue to move through much of central and southern Georgia today. Widespread showers and scattered thunderstorms are expected along and ahead of the front through the mid to late afternoon. A few strong thunderstorms are possible and an isolated severe thunderstorm is not out of the question. The primary thunderstorm hazards will be gusty winds, locally heavy rainfall and frequent lightning strikes. Any isolated severe thunderstorm that develops could produce damaging wind gusts or a brief tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There will be a chance of rain Saturday...Sunday and Monday...but no thunderstorms are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Dec 17, 3:25 AM EST, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 AM EST Tue Dec 17 2019
GAZ038-039-170900-
Wilkes GA-Oglethorpe GA-
325 AM EST Tue Dec 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR WILKES AND OGLETHORPE COUNTIES
UNTIL 400 AM EST...
At 325 AM EST...a line of strong thunderstorms was along a line
extending from near Watson Mill Bridge State Park to near Lexington
to Penfield...and moving east at 60 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Washington, Lexington, Crawford, Tignall, Maxeys, Rayle, Stephens,
Jacksons Crossroads, Mallorysville, Delhi, Norman, Hutchings,
Newtown, Danburg, Celeste, Philomath, Watson Mill Bridge State Park,
Vesta and Point Peter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3373 8265 3369 8293 3373 8295 3369 8301
3371 8305 3370 8312 3374 8321 3383 8317
3400 8315 3403 8307 3402 8305 3404 8298
3403 8294 3402 8294 3398 8285 3399 8284
3397 8278 3398 8265 3391 8262
TIME...MOT...LOC 0825Z 256DEG 50KT 3399 8309 3385 8308 3367 8321
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 7:56 PM EST | Special Weather Statement | FFC | Dade | 49 min |
| Dec 16, 8:04 PM EST | Severe Thunderstorm Warning | FFC | Dade, Walker | 26 min |
| Dec 16, 8:20 PM EST | Special Weather Statement | FFC | Walker | 25 min |
| Dec 16, 8:29 PM EST | Special Weather Statement | FFC | Catoosa, Whitfield | 31 min |
| Dec 16, 9:00 PM EST | Special Weather Statement | FFC | Whitfield | 30 min |
| Dec 16, 9:25 PM EST | Special Weather Statement | FFC | Murray | 35 min |
| Dec 16, 9:34 PM EST | Special Weather Statement | FFC | Fannin | 41 min |
| Dec 16, 11:14 PM EST | Special Weather Statement | FFC | Fannin | 31 min |
| Dec 16, 11:33 PM EST | Special Weather Statement | FFC | Chattooga | 27 min |
| Dec 17, 12:40 AM EST | Special Weather Statement | FFC | Chattooga, Floyd, Gilmer, Gordon | 65 min |
| Dec 17, 12:50 AM EST | Special Weather Statement | FFC | Heard, Troup | 55 min |
| Dec 17, 1:41 AM EST | Special Weather Statement | FFC | Coweta, Meriwether | 34 min |
| Dec 17, 2:04 AM EST | Special Weather Statement | FFC | Clayton, Henry | 26 min |
| Dec 17, 2:28 AM EST | Special Weather Statement | FFC | Newton, Walton | 32 min |
| Dec 17, 2:30 AM EST | Special Weather Statement | FFC | Harris | 30 min |
| Dec 17, 3:00 AM EST | Special Weather Statement | FFC | Talbot, Upson | 30 min |
| Dec 17, 3:04 AM EST | Special Weather Statement | FFC | Greene, Morgan, Oconee, Oglethorpe | 26 min |
| Dec 17, 3:25 AM EST | Special Weather Statement | FFC | Oglethorpe, Wilkes | 35 min |
| Dec 17, 7:12 AM EST | River Flood Warning | FFC | Dade | 20 hr |
| Dec 17, 9:50 AM EST | Special Weather Statement | FFC | Sumter | 25 min |
| Dec 17, 10:08 AM EST | Special Weather Statement | FFC | Dooly | 37 min |
| Dec 17, 10:33 AM EST | Special Weather Statement | FFC | Pulaski | 27 min |
| Dec 17, 12:05 PM EST | Tornado Warning | FFC | Telfair | 27 min |
| Dec 17, 12:45 PM EST | Special Weather Statement | FFC | Toombs | 45 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.